See Alike in...

Alike App

Browser

Dexxy

724d

So I was diagnosed with bipolar II disorder last year and recently have come out of a depressive episode. I was put on two different antidepressants, which I think is weird considering they're more "dangerous(?)" in bipolar disorder. Anyways, I have been stable since the end of February and I think it's time for me to start reducing/stopping the antidepressants, since I'm noticing some side effects (mainly tachycardia). I need to talk to my doctor about slowly going off, but I won't see her again until July.

Top reply
    • aries02

      723d

      antidepressants aren’t necessarily “dangerous” for people w bp2, the main problem is that they just don’t work. in SOME cases an antidepressant may cause mood cycling. however, it’s extremely common to take an antidepressant in addiction to a mood stabilizer, especially because many mood stabilizers don’t treat the episode itself they just try to prevent it from happening

    • aries02

      723d

      antidepressants aren’t necessarily “dangerous” for people w bp2, the main problem is that they just don’t work. in SOME cases an antidepressant may cause mood cycling. however, it’s extremely common to take an antidepressant in addiction to a mood stabilizer, especially because many mood stabilizers don’t treat the episode itself they just try to prevent it from happening

    • vince_velvet

      724d

      hi dexxy I've also been on antidepressants before , and quit cold turkey. I thought, "oh I'm doing so well now, I don't need these pills anymore." so I just stopped. soon after, I was swept up in my worst episode yet. it went for months, and once it finally ended, I became so manic I lost what few friends I had. one thing my therapist told me was to consider how bad your symptoms were compared to the side effects you're experiencing. if you stop your meds, you'll probably lose the stability you've gained. that being said, I don't know much about tachycardia, or how serious it might be. if it's really concerning to you, you should definitely contact your doctor and see what they say.

      • Dexxy

        723d

        @vince_velvet the biggest thing that's keeping me stable now is Abilify, and I need to probably stay on that long-term. I'm more concerned about taking two antidepressants (mirtazapine and bupropion) for bipolar disorder.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion